Hail, Cass
- When
- April 11, 3:50 PM CST
- Where
- Cass County, 1 mi W of Weeping Water
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.867, -96.150
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 11, 1:20 PM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 220 PM CDT MON APR 11 2005 .DISCUSSION... AFTER CONVECTION THIS AFTERNOON AND EVENING...RAIN CHANCES THROUGH WEDNESDAY THEN OVER THE WEEKEND ARE THE MAIN FORECAST CONCERNS. SURFACE COLD FRONT DRIFTED ONLY SLOWLY DEEPER INTO EASTERN NEBRASKA OVERNIGHT...AND NOW IS BISECTING THE CWA FROM NORTHEAST TO SOUTHWEST. SUFFICIENT LOW LEVEL CONVERGENCE ALONG THIS BOUNDARY TO GET STORMS TO FIRE IN ENVIRONMENT OF 1000-1500 J/KG SBCAPE AND STEEP MID LEVEL LAPSE RATES. UPPER LOW WAS MEANDERING THROUGH KANSAS THIS AFTERNOON...HELPING TO COOL MID LEVELS AND WAS PROVIDING DIFFLUENT FLOW ALOFT IN EASTERN KANSAS AND NEBRASKA. MEANWHILE STRONG 0-6KM SHEAR NEAR 60KTS SOUTH OF SURFACE FRONT...COMBINED WITH ABOVE PARAMETERS...WILL PROVIDE TORNADIC THREAT TO THE SOUTHEAST HALF OF THE CWA THROUGH THE EVENING. REFERENCE TORNADO WATCH NUMBER 151 FOR FURTHER DETAILS. AFTER THIS EVENINGS CONVECTION...EXPECT A TRANSITION INTO MORE OF A SHOWERY RAIN CHANCE AS UPPER LOW ROLLS INTO MISSOURI BY MORNING...AND SURFACE FRONT CLEARS THE SOUTHEAST CWA. INVERTED SURFACE TROUGH STRUCTURE ALONG WITH LOBES OF VORTICITY ROUNDING UPPER LOW WILL KEEP RAIN CHANCE IN THE AREA AT LEAST THROUGH TUESDAY NIGHT. CURRENT FORECAST HAS A GOOD HANDLE ON THIS SO HAVE ONLY MADE A FEW ADJUSTMENTS TO PRECIP CHANCES. COOLER CONDITIONS EXPECTED BEHIND COLD FRONT AND MOSTLY CLOUDY SKIES ON TUESDAY...AND THEN AGAIN WEDNESDAY. MORE BREAKS IN THE CLOUDS ARE EXPECTED WEDNESDAY SO HAVE WARMED TEMPS UP A BIT. A SLIGHT WARMING TREND THROUGH THE REST OF THE WEEK IS STILL ON TAP AS UPPER RIDGING AND SOUTHERLY FLOW RETURN. COULD SEE TEMPERATURES WARMER THAN FORECAST ON FRIDAY AHEAD OF NEXT BOUNDARY DROPPING SOUTHEAST. 00Z MODELS SEEMED TO BE CONVERGING ON A TIMING SOLUTION FOR NEXT FRONT ROLLING INTO THE AREA ON SATURDAY. HOWEVER 12Z GFS HAS SPED THIS SYSTEM UP A BIT AND WOULD PLACE BEST PRECIP CHANCES FRIDAY NIGHT WITH LITTLE PRECIP ON SATURDAY. HAVE OPTED TO STAY CLOSE TO CURRENT FORECAST...WHICH WAS IN LINE WITH EARLIER MODEL RUNS...BASED ON EXPECTED SLOWER MOVEMENT OF NEXT SYSTEM BEHIND WEAKENING REX BLOCK TO OUR EAST. THIS WOULD PUT THE COLD FRONT INTO THE CWA SATURDAY AFTERNOON WHEN BEST THUNDERSTORM CHANCES WOULD OCCUR. DRY CONDITIONS EXPECTED BEHIND THE FRONT SUNDAY AND MONDAY WITH TEMPERATURES REBOUNDING ONLY SLIGHTLY. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DERGAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 431 PM CDT MON APR 11 2005 IAZ043-055-056-069-079-080-090-091-NEZ034-044-045-051>053-066>068- 078-088>093-121100- BURT-CASS-DODGE-DOUGLAS-FREMONT IA-GAGE-HARRISON IA-JEFFERSON- JOHNSON-LANCASTER-MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE- PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS- SHELBY IA-WASHINGTON- 431 PM CDT MON APR 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND TUESDAY A TORNADO WATCH IS IN EFFECT UNTIL 8 PM. ONGOING SEVERE THUNDERSTORMS WILL CONTINUE TO AFFECT MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA THIS EVENING. WHILE LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS...AREAS SOUTHEAST OF A LINE FROM ONAWA TO OMAHA...LINCOLN AND FAIRBURY HAVE THE GREATER CHANCE FOR ISOLATED TORNADOES THROUGH THIS EVENING. A COLD FRONT DRIFTING THROUGH SOUTHEAST NEBRASKA AND SOUTHWEST IOWA WILL BRING AN END TO THE SEVERE WEATHER THREAT BY MIDNIGHT...WITH SCATTERED SHOWERS AND A FEW THUNDERSTORMS POSSIBLE AFTER MIDNIGHT. SCATTERED SHOWERS ARE EXPECTED ON TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT AND SATURDAY AS ANOTHER COLD FRONT SWEEPS THROUGH THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING...BUT IS NOT EXPECTED AFTER MIDNIGHT OR TUESDAY. NEZ011-012-015>018-030>033-042-043-050-065-121100- ANTELOPE-BOONE-BUTLER-CEDAR-COLFAX-CUMING-KNOX-MADISON-PIERCE-PLATTE- SEWARD-STANTON-THURSTON-WAYNE- 431 PM CDT MON APR 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND TUESDAY SCATTERED SHOWERS WITH A FEW THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING...HOWEVER THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. MORE SCATTERED SHOWERS ARE POSSIBLE ON TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT AND SATURDAY AS ANOTHER COLD FRONT SWEEPS THROUGH THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR TUESDAY. DERGAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
419 PM CDT MON APR 11 2005 ...DELETED AIRPLANE REPORT...
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 3 E SYRACUSE 40.66N 96.13W
04/11/2005 0.88 INCH OTOE NE EMERGENCY MNGR
0415 PM HAIL 2 W DUNBAR 40.67N 96.07W
04/11/2005 0.88 INCH OTOE NE EMERGENCY MNGR
KLISHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
428 PM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HAIL OMAHA 41.26N 96.01W
04/11/2005 0.75 INCH DOUGLAS NE AMATEUR RADIO
2ND AND STATE
&&
72ND AND STATE
KLISHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
434 PM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL 2 W ODELL 40.05N 96.84W
04/11/2005 1.25 INCH GAGE NE EMERGENCY MNGR
0428 PM HAIL ODELL 40.05N 96.80W
04/11/2005 1.00 INCH GAGE NE EMERGENCY MNGR
&&
KLISHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
436 PM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL 1 W ODELL 40.05N 96.82W
04/11/2005 1.50 INCH GAGE NE EMERGENCY MNGR
&&
DEWALDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
439 PM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL PAPILLION 41.16N 96.04W
04/11/2005 0.88 INCH SARPY NE TRAINED SPOTTER
&&
DERGANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
442 PM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL 1 E WYMORE 40.12N 96.65W
04/11/2005 0.88 INCH GAGE NE EMERGENCY MNGR
&&
DERGANThe Omaha radar (KOAX), 54 km away, was scanning. The volume nearest the first event began at 21:48 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443765.